x
150 Physicians Online

Question:

Periods after depo injection

Dear Ask The Doctor:
I came off the depo injection in October after only one shot. I got my first period January 19th - 24th and then my period came back the 3rd of February - the 8th February. Its now the 9th of March and havent had a period since the start February. Is this normal, to have a period every say 10 days or so and then to stop for 4 weeks, or should i be concerned about being pregnant as i did have unprotected sex?


Answer:

Irregular and more than usual bleeding during periods is sometimes seen after depo injections. It usually takes up to a year for the bleeding to stop completely. Certaily a home pregnancy test would be advisable since you've not had your periods for a month since no contraceptive measure is 100% effective. I wish you well, take care.


Have a Question? Ask The Doctor Here.

Sign In to join in the conversation.

You’re in good hands, meet ATD’s founding physicians.

Dr. Suneel Sharman M.D.

  • Board Certified GP
  • CMO ATD Health Network Inc.
  • Adjunct Professor at U Of T

Dr. Kunaal Jindal M.D.

  • Board Certified Plastic Surgeon
  • Director ATD Health Network Inc.
  • Fellowship Training Atlanta, GA

Related Answers:

Hello there, I am concerned as i was having pains in my tail bone, i had not fallen but it was painful to sit down fo...

I have been experiencing brown vaginal discharge after we had unprotected sex for about 8 days. We had sex two week a...

Accidentally took 2 microgyn 30 pills in one day,i took a pill on friday i took 2 pills yesterday thinking that i ha...

I have been on birth control pills for 5 months now. I always skip taking the pills that are made for period week. ...

My wife is having pcod. She was using kimson35 for last 6 cycles She stopped using it since her last period was 45 d...

Last week I was home on spring break, and a couple of times I forgot to take my birth control pill (which I usually t...

Hi i recently started a new brand of pill, i am just over 2 weeks into my first pack and have started with some break...

I have a question about emergency contraception (morning after pill). Will it be just as effective if I only take hal...

Ive been on the injection contraception for now 2 months for a month now ive had constant heavy bleeding what should ...

I am on the pill. But I have had diarrhoea for 3 days now does it affect my protection. I had my 7 day break and star...